Alert archive / Oregon / High Wind Warnings in 2009
High Wind Warning 4, NWS Medford, OR
NWS Medford, OR issued this high wind warning at May 3, 2009, 1:29 PM PDT for Coos County, Curry County, Douglas County, Oregon. It took effect at May 4, 2009, 11:00 AM PDT. It was in force for 9 hr. 4 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- May 3, 2009, 1:29 PM PDT (20:29 UTC)
- In effect from
- May 4, 2009, 11:00 AM PDT
- Expired
- May 4, 2009, 7:56 PM PDT
- In force
- 9 hr
- Issued by
- NWS Medford, OR
Counties Coos County, OR, Curry County, OR, Douglas County, OR
The radar
The Medford radar (KMAX), 135 km from the middle of the area, began a volume at 20:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 4, 1:21 PM PDT | NON-TSTM WND GST 52 | 2 Se Coos Bay, OR | SUSTAINED WESTERLY WINDS 25-35 MPH. GUST OCCURED AT 118 PM. |
| May 4, 2:51 PM PDT | HEAVY RAIN 1.09 | Sse Gold Beach, OR | RAINFALL SINCE MIDNIGHT. 52 MPH GUST AT 250 PM. |
| May 4, 4:00 PM PDT | HEAVY RAIN 1.01 | 4 Se Coos Bay, OR | 24 HOUR RAINFALL TOTAL 4PM-4PM. STILL RAINING. ESTIMATED WIND GUSTS NEAR 40 MPH ON OPPOSITE SLOPE. |
| May 4, 8:06 PM PDT | HEAVY RAIN 1.08 | 3 Sse Coos Bay, OR | 12 HOUR TOTAL. 8AM PDT - 8PM PDT. ESTIMATED WIND GUSTS AROUND 40 MPH. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Medford/Jackson, OR (KMFR), launched 12:00Z, 8.5 hours before the alert went out and 108 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 4 J/kg
- Mixed-layer CIN
- -4 J/kg
- Mixed-layer LCL
- 471 m above ground
- 0-6 km bulk shear
- 52 kt
- 0-1 km storm-relative helicity
- 56 m²/s²
- 0-3 km storm-relative helicity
- 344 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS76 KMFR 032029 NPWMFR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 129 PM PDT SUN MAY 3 2009 ...STRONG WINDS EXPECTED AT THE SOUTH OREGON COAST MONDAY... .STRONG LOW PRESSURE IS EXPECTED TO RAPIDLY INTENSIFY AS IT MOVES FROM SOUTH TO NORTH IN THE NORTHEAST PACIFIC MONDAY MORNING THROUGH AFTERNOON. AS THE ASSOCIATED COLD FRONT MOVES INTO THE SOUTH OREGON COAST STRONG WINDS COULD BE DAMAGING AND CAPABLE OF TOPPLING TREES AND CAUSING POWER OUTAGES. GUSTY WINDS WILL ALSO OCCUR IN THE SHASTA AND ROGUE VALLEYS. ORZ021-022-040430- /O.UPG.KMFR.HW.A.0002.090504T1800Z-090505T0600Z/ /O.NEW.KMFR.HW.W.0004.090504T1800Z-090505T0600Z/ SOUTH CENTRAL OREGON COAST-CURRY COUNTY COAST- INCLUDING THE CITIES OF...COOS BAY...NORTH BEND...REEDSPORT... COQUILLE...BROOKINGS...HARBOR...GOLD BEACH 129 PM PDT SUN MAY 3 2009 ...HIGH WIND WARNING IN EFFECT FROM 11 AM TO 11 PM PDT MONDAY... THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 11 AM TO 11 PM PDT MONDAY. SOUTH WINDS ARE EXPECTED TO INCREASE TO 30 TO 45 MPH WITH GUSTS TO 55 TO 70 MPH. WINDS ARE EXPECTED TO REACH THEIR PEAK LATE MONDAY AFTERNOON...THEN DECREASE LATE MONDAY EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$ ORZ026-040430- /O.NEW.KMFR.WI.Y.0011.090504T1800Z-090505T0600Z/ JACKSON COUNTY- INCLUDING THE CITIES OF...MEDFORD...ASHLAND 129 PM PDT SUN MAY 3 2009 ...WIND ADVISORY IN EFFECT FROM 11 AM TO 11 PM PDT MONDAY... THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 11 AM TO 11 PM PDT MONDAY. SOUTHEAST WINDS WILL INCREASE TO 20 TO 30 MPH WITH OCCASIONAL GUSTS TO 35 TO 40 MPH. WINDS ARE EXPECTED TO REACH THEIR PEAK LATE MONDAY AFTERNOON...THEN DECREASE LATE MONDAY EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ CAZ081-040430- /O.NEW.KMFR.WI.Y.0011.090504T1800Z-090505T0600Z/ CENTRAL SISKIYOU COUNTY- INCLUDING THE CITIES OF...YREKA...WEED 129 PM PDT SUN MAY 3 2009 ...WIND ADVISORY IN EFFECT FROM 11 AM TO 11 PM PDT MONDAY... THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 11 AM TO 11 PM PDT MONDAY. SOUTH WINDS WILL INCREASE TO 30 TO 35 MPH WITH OCCASIONAL GUSTS TO 50 MPH. WINDS ARE EXPECTED TO REACH THEIR PEAK LATE MONDAY AFTERNOON...THEN DECREASE LATE MONDAY EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
5 follow-up statements
000 WWUS76 KMFR 032118 NPWMFR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 218 PM PDT SUN MAY 3 2009 ...STRONG WINDS EXPECTED AT THE SOUTH OREGON COAST MONDAY... .STRONG LOW PRESSURE IS EXPECTED TO RAPIDLY INTENSIFY AS IT MOVES FROM SOUTH TO NORTH IN THE NORTHEAST PACIFIC MONDAY MORNING THROUGH AFTERNOON. AS THE ASSOCIATED COLD FRONT MOVES INTO THE SOUTH OREGON COAST STRONG WINDS COULD BE DAMAGING AND CAPABLE OF TOPPLING TREES AND CAUSING POWER OUTAGES. GUSTY WINDS WILL ALSO OCCUR IN THE SHASTA AND ROGUE VALLEYS. ORZ021-022-040530- /O.CON.KMFR.HW.W.0004.090504T1800Z-090505T0600Z/ SOUTH CENTRAL OREGON COAST-CURRY COUNTY COAST- INCLUDING THE CITIES OF...COOS BAY...NORTH BEND...REEDSPORT... COQUILLE...BROOKINGS...HARBOR...GOLD BEACH 218 PM PDT SUN MAY 3 2009 ...HIGH WIND WARNING REMAINS IN EFFECT FROM 11 AM TO 11 PM PDT MONDAY... A HIGH WIND WARNING REMAINS IN EFFECT FROM 11 AM TO 11 PM PDT MONDAY. SOUTH WINDS ARE EXPECTED TO INCREASE TO 30 TO 45 MPH WITH GUSTS TO 55 TO 70 MPH. WINDS ARE EXPECTED TO REACH THEIR PEAK LATE MONDAY AFTERNOON...THEN DECREASE LATE MONDAY EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$ ORZ024-040530- /O.EXA.KMFR.WI.Y.0011.090504T1800Z-090505T0600Z/ EASTERN CURRY COUNTY AND JOSEPHINE COUNTY- INCLUDING THE CITY OF...GRANTS PASS 218 PM PDT SUN MAY 3 2009 ...WIND ADVISORY IN EFFECT FROM 11 AM TO 11 PM PDT MONDAY... THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 11 AM TO 11 PM PDT MONDAY. SOUTH WINDS WILL INCREASE TO 20 TO 30 MPH WITH OCCASIONAL GUSTS 35 TO 40 MPH. WINDS ARE EXPECTED TO REACH THEIR PEAK LATE MONDAY AFTERNOON...THEN DECREASE LATE MONDAY EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ ORZ026-040530- /O.CON.KMFR.WI.Y.0011.090504T1800Z-090505T0600Z/ JACKSON COUNTY- INCLUDING THE CITIES OF...MEDFORD...ASHLAND 218 PM PDT SUN MAY 3 2009 ...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM TO 11 PM PDT MONDAY... A WIND ADVISORY REMAINS IN EFFECT FROM 11 AM TO 11 PM PDT MONDAY. SOUTHEAST WINDS WILL INCREASE TO 20 TO 30 MPH WITH OCCASIONAL GUSTS TO 35 TO 40 MPH. WINDS ARE EXPECTED TO REACH THEIR PEAK LATE MONDAY AFTERNOON...THEN DECREASE LATE MONDAY EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ CAZ081-040530- /O.CON.KMFR.WI.Y.0011.090504T1800Z-090505T0600Z/ CENTRAL SISKIYOU COUNTY- INCLUDING THE CITIES OF...YREKA...WEED 218 PM PDT SUN MAY 3 2009 ...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM TO 11 PM PDT MONDAY... A WIND ADVISORY REMAINS IN EFFECT FROM 11 AM TO 11 PM PDT MONDAY. SOUTH WINDS WILL INCREASE TO 30 TO 35 MPH WITH OCCASIONAL GUSTS TO 50 MPH. WINDS ARE EXPECTED TO REACH THEIR PEAK LATE MONDAY AFTERNOON...THEN DECREASE LATE MONDAY EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
000 WWUS76 KMFR 040512 NPWMFR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 1012 PM PDT SUN MAY 3 2009 ...STRONG WINDS EXPECTED AT THE SOUTH OREGON COAST MONDAY... .STRONG LOW PRESSURE IS EXPECTED TO RAPIDLY INTENSIFY AS IT MOVES FROM SOUTH TO NORTH IN THE NORTHEAST PACIFIC MONDAY MORNING THROUGH AFTERNOON. AS THE ASSOCIATED COLD FRONT MOVES INTO THE SOUTH OREGON COAST STRONG WINDS COULD BE DAMAGING AND CAPABLE OF TOPPLING TREES AND CAUSING POWER OUTAGES. GUSTY WINDS WILL ALSO OCCUR IN THE SHASTA AND ROGUE VALLEYS. ORZ021-022-041315- /O.CON.KMFR.HW.W.0004.090504T1800Z-090505T0600Z/ SOUTH CENTRAL OREGON COAST-CURRY COUNTY COAST- INCLUDING THE CITIES OF...COOS BAY...NORTH BEND...REEDSPORT... COQUILLE...BROOKINGS...HARBOR...GOLD BEACH 1012 PM PDT SUN MAY 3 2009 ...HIGH WIND WARNING REMAINS IN EFFECT FROM 11 AM TO 11 PM PDT MONDAY... A HIGH WIND WARNING REMAINS IN EFFECT FROM 11 AM TO 11 PM PDT MONDAY. SOUTH WINDS ARE EXPECTED TO INCREASE TO 30 TO 45 MPH WITH GUSTS TO 55 TO 70 MPH. WINDS ARE EXPECTED TO REACH THEIR PEAK LATE MONDAY AFTERNOON...THEN DECREASE LATE MONDAY EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$ ORZ024-026-041315- /O.CON.KMFR.WI.Y.0011.090504T1800Z-090505T0600Z/ EASTERN CURRY COUNTY AND JOSEPHINE COUNTY-JACKSON COUNTY- INCLUDING THE CITIES OF...GRANTS PASS...MEDFORD...ASHLAND 1012 PM PDT SUN MAY 3 2009 ...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM TO 11 PM PDT MONDAY... A WIND ADVISORY REMAINS IN EFFECT FROM 11 AM TO 11 PM PDT MONDAY. SOUTH WINDS WILL INCREASE TO 20 TO 30 MPH WITH OCCASIONAL GUSTS 35 TO 40 MPH. WINDS ARE EXPECTED TO REACH THEIR PEAK LATE MONDAY AFTERNOON...THEN DECREASE LATE MONDAY EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ CAZ081-041315- /O.CON.KMFR.WI.Y.0011.090504T1800Z-090505T0600Z/ CENTRAL SISKIYOU COUNTY- INCLUDING THE CITIES OF...YREKA...WEED 1012 PM PDT SUN MAY 3 2009 ...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM TO 11 PM PDT MONDAY... A WIND ADVISORY REMAINS IN EFFECT FROM 11 AM TO 11 PM PDT MONDAY. SOUTH WINDS WILL INCREASE TO 30 TO 35 MPH WITH OCCASIONAL GUSTS TO 50 MPH. WINDS ARE EXPECTED TO REACH THEIR PEAK LATE MONDAY AFTERNOON...THEN DECREASE LATE MONDAY EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ STAVISH
000 WWUS76 KMFR 041049 NPWMFR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 349 AM PDT MON MAY 4 2009 ...STRONG WINDS FOR SOUTHERN OREGON AND NORTHERN CALIFORNIA THIS AFTERNOON AND EVENING... .STRONG LOW PRESSURE IS EXPECTED TO RAPIDLY INTENSIFY AS IT MOVES FROM SOUTH TO NORTH IN THE NORTHEAST PACIFIC THIS AFTERNOON. AS THE ASSOCIATED COLD FRONT MOVES INTO THE SOUTH OREGON COAST STRONG WINDS COULD BE DAMAGING AND CAPABLE OF TOPPLING TREES AND CAUSING POWER OUTAGES. GUSTY WINDS WILL ALSO OCCUR IN THE SHASTA AND ROGUE VALLEYS...AND EAST OF THE CASCADES. ORZ021-022-041915- /O.CON.KMFR.HW.W.0004.090504T1800Z-090505T0600Z/ SOUTH CENTRAL OREGON COAST-CURRY COUNTY COAST- INCLUDING THE CITIES OF...COOS BAY...NORTH BEND...REEDSPORT... COQUILLE...BROOKINGS...HARBOR...GOLD BEACH 349 AM PDT MON MAY 4 2009 ...HIGH WIND WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 11 PM PDT THIS EVENING... A HIGH WIND WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 11 PM PDT THIS EVENING. SOUTH WINDS ARE EXPECTED TO INCREASE TO 30 TO 45 MPH WITH GUSTS REACHING 60 TO 75 MPH. THE HIGHEST WINDS WILL BE AT THE BEACHES. WINDS ARE EXPECTED TO REACH THEIR PEAK LATE THIS AFTERNOON...THEN DECREASE LATE THIS EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$ CAZ084-ORZ029>031-041915- /O.EXB.KMFR.WI.Y.0011.090504T2100Z-090505T0600Z/ NORTHEAST SISKIYOU AND NORTHWEST MODOC COUNTIES-KLAMATH BASIN- NORTHERN AND EASTERN KLAMATH COUNTY AND WESTERN LAKE COUNTY- CENTRAL AND EASTERN LAKE COUNTY- INCLUDING THE CITIES OF...TULELAKE...DORRIS...ALTAMONT... KLAMATH FALLS...BEATTY...BLY...CHEMULT...CRESCENT...GILCHRIST... SPRAGUE RIVER...LAKEVIEW 349 AM PDT MON MAY 4 2009 ...WIND ADVISORY IN EFFECT FROM 2 PM THIS AFTERNOON TO 11 PM PDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 2 PM THIS AFTERNOON TO 11 PM PDT THIS EVENING. SOUTH WINDS WILL INCREASE TO 25 TO 35 MPH WITH OCCASIONAL GUSTS TO 40 TO 50 MPH. LOCAL GUSTS TO 60-70 MPH ARE EXPECTED AROUND SUMMER LAKE. WINDS ARE EXPECTED TO REACH THEIR PEAK LATE THIS AFTERNOON... THEN DECREASE LATE THIS EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ ORZ024-026-041915- /O.EXT.KMFR.WI.Y.0011.090504T2100Z-090505T0600Z/ EASTERN CURRY COUNTY AND JOSEPHINE COUNTY-JACKSON COUNTY- INCLUDING THE CITIES OF...GRANTS PASS...MEDFORD...ASHLAND 349 AM PDT MON MAY 4 2009 ...WIND ADVISORY NOW IN EFFECT FROM 2 PM THIS AFTERNOON TO 11 PM PDT THIS EVENING... THE WIND ADVISORY IS NOW IN EFFECT FROM 2 PM THIS AFTERNOON TO 11 PM PDT THIS EVENING. SOUTH WINDS WILL INCREASE TO 15 TO 25 MPH TODAY FOR MUCH OF THE AREA. STRONGER WINDS ARE ANTICIPATED AT ELEVATIONS ABOVE 2000 FEET...AND AROUND ASHLAND...TALENT...AND PHOENIX WHERE OCCASIONAL GUSTS OF 35 TO 45 MPH ARE EXPECTED. WINDS ARE EXPECTED TO REACH THEIR PEAK LATE THIS AFTERNOON...THEN DECREASE LATE THIS EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ CAZ081-041915- /O.CON.KMFR.WI.Y.0011.090504T1800Z-090505T0600Z/ CENTRAL SISKIYOU COUNTY- INCLUDING THE CITIES OF...YREKA...WEED 349 AM PDT MON MAY 4 2009 ...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 11 PM PDT THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 11 PM PDT THIS EVENING. SOUTH WINDS WILL INCREASE TO 30 TO 35 MPH WITH OCCASIONAL GUSTS TO 50 MPH TODAY. THE STRONGEST WINDS WILL OCCUR NEAR WEED. WINDS ARE EXPECTED TO REACH THEIR PEAK LATE THIS AFTERNOON...THEN DECREASE LATE THIS EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ STAVISH
000 WWUS76 KMFR 041853 NPWMFR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 1153 AM PDT MON MAY 4 2009 ...STRONG WINDS FOR SOUTHERN OREGON AND NORTHERN CALIFORNIA THIS AFTERNOON AND EVENING... .STRONG LOW PRESSURE IS EXPECTED TO RAPIDLY INTENSIFY AS IT MOVES FROM SOUTH TO NORTH IN THE NORTHEAST PACIFIC THIS AFTERNOON. AS THE ASSOCIATED COLD FRONT MOVES INTO THE SOUTH OREGON COAST STRONG WINDS COULD BE DAMAGING AND CAPABLE OF TOPPLING TREES AND CAUSING POWER OUTAGES. GUSTY WINDS WILL ALSO OCCUR IN THE SHASTA AND ROGUE VALLEYS...AND EAST OF THE CASCADES. ORZ021-022-050300- /O.CON.KMFR.HW.W.0004.000000T0000Z-090505T0600Z/ SOUTH CENTRAL OREGON COAST-CURRY COUNTY COAST- INCLUDING THE CITIES OF...COOS BAY...NORTH BEND...REEDSPORT... COQUILLE...BROOKINGS...HARBOR...GOLD BEACH 1153 AM PDT MON MAY 4 2009 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING. SOUTH WINDS ARE EXPECTED TO INCREASE TO 30 TO 45 MPH WITH GUSTS REACHING 60 TO 75 MPH. THE HIGHEST WINDS WILL BE AT THE BEACHES. WINDS ARE EXPECTED TO REACH THEIR PEAK LATE THIS AFTERNOON...THEN DECREASE LATE THIS EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$ ORZ024-026-050300- /O.CON.KMFR.WI.Y.0011.090504T2100Z-090505T0600Z/ EASTERN CURRY COUNTY AND JOSEPHINE COUNTY-JACKSON COUNTY- INCLUDING THE CITIES OF...GRANTS PASS...MEDFORD...ASHLAND 1153 AM PDT MON MAY 4 2009 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING. SOUTH WINDS WILL INCREASE TO 15 TO 25 MPH TODAY FOR MUCH OF THE AREA. STRONGER WINDS ARE ANTICIPATED AT ELEVATIONS ABOVE 2000 FEET...AND AROUND ASHLAND...TALENT...AND PHOENIX WHERE OCCASIONAL GUSTS OF 35 TO 45 MPH ARE EXPECTED. WINDS ARE EXPECTED TO REACH THEIR PEAK LATE THIS AFTERNOON...THEN DECREASE LATE THIS EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ CAZ081-050300- /O.CON.KMFR.WI.Y.0011.000000T0000Z-090505T0600Z/ CENTRAL SISKIYOU COUNTY- INCLUDING THE CITIES OF...YREKA...WEED 1153 AM PDT MON MAY 4 2009 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING. SOUTH WINDS WILL INCREASE TO 30 TO 35 MPH WITH OCCASIONAL GUSTS TO 50 MPH TODAY. THE STRONGEST WINDS WILL OCCUR NEAR WEED. WINDS ARE EXPECTED TO REACH THEIR PEAK LATE THIS AFTERNOON...THEN DECREASE LATE THIS EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ CAZ084-ORZ029>031-050300- /O.CON.KMFR.WI.Y.0011.090504T2100Z-090505T0600Z/ NORTHEAST SISKIYOU AND NORTHWEST MODOC COUNTIES-KLAMATH BASIN- NORTHERN AND EASTERN KLAMATH COUNTY AND WESTERN LAKE COUNTY- CENTRAL AND EASTERN LAKE COUNTY- INCLUDING THE CITIES OF...TULELAKE...DORRIS...ALTAMONT... KLAMATH FALLS...BEATTY...BLY...CHEMULT...CRESCENT...GILCHRIST... SPRAGUE RIVER...LAKEVIEW 1153 AM PDT MON MAY 4 2009 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING. SOUTH WINDS WILL INCREASE TO 25 TO 35 MPH WITH OCCASIONAL GUSTS TO 40 TO 50 MPH. LOCAL GUSTS TO 60 TO 70 MPH ARE EXPECTED AROUND SUMMER LAKE. WINDS ARE EXPECTED TO REACH THEIR PEAK LATE THIS AFTERNOON... THEN DECREASE LATE THIS EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
000 WWUS76 KMFR 050256 NPWMFR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 756 PM PDT MON MAY 4 2009 ...WINDS WILL DIMINISH TONIGHT... .THE STORM SYSTEM IS MOVING OUT OF THE AREA AND WINDS ARE NO LONGER REACHING WARNING OR ADVISORY CRITERIA. WINDS WILL CONTINUE TO DIMINISH OVERNIGHT. ORZ021-022-050400- /O.CAN.KMFR.HW.W.0004.000000T0000Z-090505T0600Z/ SOUTH CENTRAL OREGON COAST-CURRY COUNTY COAST- INCLUDING THE CITIES OF...COOS BAY...NORTH BEND...REEDSPORT... COQUILLE...BROOKINGS...HARBOR...GOLD BEACH 756 PM PDT MON MAY 4 2009 ...HIGH WIND WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN MEDFORD HAS CANCELLED THE HIGH WIND WARNING. HIGH WINDS ARE NO LONGER EXPECTED. $$ CAZ081-ORZ024-026-050400- /O.CAN.KMFR.WI.Y.0011.000000T0000Z-090505T0600Z/ CENTRAL SISKIYOU COUNTY-EASTERN CURRY COUNTY AND JOSEPHINE COUNTY- JACKSON COUNTY- INCLUDING THE CITIES OF...YREKA...WEED...GRANTS PASS...MEDFORD... ASHLAND 756 PM PDT MON MAY 4 2009 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN MEDFORD HAS CANCELLED THE WIND ADVISORY. HIGH WINDS ARE NO LONGER EXPECTED. $$ CAZ084-ORZ029>031-050400- /O.EXT.KMFR.WI.Y.0011.000000T0000Z-090505T0300Z/ NORTHEAST SISKIYOU AND NORTHWEST MODOC COUNTIES-KLAMATH BASIN- NORTHERN AND EASTERN KLAMATH COUNTY AND WESTERN LAKE COUNTY- CENTRAL AND EASTERN LAKE COUNTY- INCLUDING THE CITIES OF...TULELAKE...DORRIS...ALTAMONT... KLAMATH FALLS...BEATTY...BLY...CHEMULT...CRESCENT...GILCHRIST... SPRAGUE RIVER...LAKEVIEW 756 PM PDT MON MAY 4 2009 ...WIND ADVISORY NOW IN EFFECT UNTIL 8 PM PDT THIS EVENING... THE WIND ADVISORY IS NOW IN EFFECT UNTIL 8 PM PDT THIS EVENING. SOUTH WINDS WILL CONTINUE THIS EVENING AT 20 TO 30 MPH BUT STEADILY DECREASE OVERNIGHT. && $$ MWJ
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Medford, OR wrote its last area forecast discussion before this high wind warning went out at May 3, 8:30 AM PDT, 4 hours 59 minutes earlier.
Area forecast discussion, May 3, 8:30 AM PDT, 4 hours 59 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEDFORD OR
830 AM PDT SUN MAY 3 2009
.DISCUSSION...
THIS MORNING THE COLDEST TOPS ASSOCIATED WITH THE HEAVIEST RAIN
HAVE REACHED THE CASCADES AND HAS STARTED TO SHIFT INTO CENTRAL
OREGON. THE HEAVIEST RAINS ARE ALONG THE COLD FRONT WHICH WILL
WEAKEN AND MOVE EAST OF OUR AREA IN THE AFTERNOON. LIGHT RAIN
WILL CONTINUE OFF AND ON THOUGH DUE TO THE DIFFLUENT 100 KNOT
JET ABOVE US.
TONIGHT A DIFFLUENT 100 KNOT JET WILL REMAIN ACROSS OUR REGION.
MONDAY AND MONDAY EVENING THE JET INCREASES TO 120 TO 130 KNOTS.
AS THIS HAPPENS AND COLD FRONT MOVES THROUGH OUR AREA AND A
DEEP SURFACE LOW FORMS TO OUR NORTHWEST. THESE FACTORS WILL
BRING ANOTHER ROUND OF MODERATE TO HEAVY RAIN AND STRONG WINDS.
AT THE COAST A HIGH WIND WATCH IS IN EFFECT WHILE A WIND ADVISORY
WILL PROBABLY BE ISSUED LATER FOR THE SHASTA VALLEY.
TUESDAY THE JET WEAKENS AND SHIFTS SLIGHTLY NORTH BUT A LOOK
ALIKE PATTERN SETS UP WEDNESDAY. THE JET INCREASES TO 130 KNOTS
AND SHIFTS BACK SOUTH. HOWEVER THE SURFACE LOW IS FURTHER NORTH
AND WEAKER AND SO IS THE COLD FRONT AND ITS WINDS MAKING WEDNESDAY
LESS WET AND WINDY.
THURSDAY AND FRIDAY THE JET SLACKS OFF TO ABOUT 80 KNOTS MAKING
FOR RELATIVELY DRY DAYS WITH A FAIRLY LOW CHANCE OF RAIN. ANOTHER
SYSTEM COULD MOVE THROUGH ON SATURDAY.
&&
.AVIATION...WIDESPREAD MVFR CIGS AND TERRAIN OBSCURATION WITH
RAIN. LOCAL IFR CIGS WEST OF THE CASCADES THROUGH 18Z. IMPROVEMENT
ALL AREAS TO VFR AFTER 21Z BEHIND THE COLD FRONT.
&&
.MFR WATCHES/WARNINGS/ADVISORIES...
OR...HIGH WIND WATCH FROM MONDAY MORNING THROUGH MONDAY EVENING FOR
ORZ021-ORZ022.
CA...NONE.
PACIFIC COASTAL WATERS...HAZARDOUS SEAS WARNING FROM 11 AM MONDAY TO
5 PM PDT TUESDAY FOR PZZ350-PZZ356-PZZ370-PZZ376.
GALE WARNING FROM 11 AM TO 11 PM PDT MONDAY FOR PZZ350-PZZ356-
PZZ370-PZZ376.
SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS UNTIL 5 AM PDT EARLY
THIS MORNING FOR PZZ350-PZZ356-PZZ370-PZZ376.
SMALL CRAFT ADVISORY FOR WINDS FROM 5 AM TO 11 AM PDT MONDAY
FOR PZZ370-PZZ376.
SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS FROM 5 AM TO 11 AM PDT
MONDAY FOR PZZ370-PZZ376.
11Hazardous weather outlook, May 3, 5:29 AM PDT, 8 hours before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEDFORD OR 529 AM PDT SUN MAY 3 2009 ORZ021-022-041300- SOUTH CENTRAL OREGON COAST-CURRY COUNTY COAST- 529 AM PDT SUN MAY 3 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST OREGON. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY A HIGH WIND WATCH IS IN EFFECT FROM MONDAY MORNING THROUGH MONDAY EVENING...SEE PRODUCT FOR DETAILS. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. CAZ080-082-ORZ024-027-028-041300- WESTERN SISKIYOU COUNTY-SOUTH CENTRAL SISKIYOU COUNTY- EASTERN CURRY COUNTY AND JOSEPHINE COUNTY- SOUTH CENTRAL OREGON CASCADES- SISKIYOU MOUNTAINS AND SOUTHERN OREGON CASCADES- 529 AM PDT SUN MAY 3 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN CALIFORNIA...SOUTH CENTRAL OREGON AND SOUTHWEST OREGON. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY ANOTHER ROUND OF HEAVY RAIN COMES INTO THE REGION ON MONDAY AND MONDAY NIGHT WITH HIGH SNOW LEVELS BRINGING ANOTHER CONCERN FOR SMALL STREAM FLOODING. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. CAZ081-083>085-ORZ029>031-041300- CENTRAL SISKIYOU COUNTY- NORTH CENTRAL AND SOUTHEAST SISKIYOU COUNTY- NORTHEAST SISKIYOU AND NORTHWEST MODOC COUNTIES-MODOC COUNTY- KLAMATH BASIN- NORTHERN AND EASTERN KLAMATH COUNTY AND WESTERN LAKE COUNTY- CENTRAL AND EASTERN LAKE COUNTY- 529 AM PDT SUN MAY 3 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN CALIFORNIA AND SOUTH CENTRAL OREGON. .DAY ONE...TODAY AND TONIGHT .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY MODERATE...GUSTY WINDS WILL BE POSSIBLE MONDAY AFTERNOON THROUGH TUEASDYA AHEAD OF STRONG SOLD FRONT IN THE SHASTA VALLEY AND EAST OF THE CASCADES. SOUTH TO SOUTHWEST WINDS OF 20 TO 30 MPH WITH GUSTS TO 40 MPH ARE POSSIBLE AHEAD OF THE COLD FRONT. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. BUNKER/NELAIMISCHKIES
In the hours before
Local storm report, May 3, 8:59 AM PDT, 4 hours 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEDFORD OR
859 AM PDT SUN MAY 03 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0858 AM HEAVY RAIN W DUNSMUIR 41.23N 122.27W
05/03/2009 M2.57 INCH SISKIYOU CA TRAINED SPOTTER
8AM TO 8AM
&&
OBRIENLocal storm report, May 3, 12:05 PM PDT, 1 hour 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEDFORD OR
1205 PM PDT SUN MAY 03 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1204 PM HEAVY RAIN 4 NW MEDFORD 42.37N 122.91W
05/03/2009 M0.97 INCH JACKSON OR TRAINED SPOTTER
24 HOUR PERIOD
&&
SUGDENSpecial weather statement, May 3, 12:28 PM PDT, 1 hour 1 minute before
SPECIAL WEATHER STATEMENT...CORRECTED NATIONAL WEATHER SERVICE MEDFORD OR 1228 PM PDT SUN MAY 3 2009 CORRECTED SPELLING CAZ080-082-ORZ022-024-027-028-041100- WESTERN SISKIYOU COUNTY-SOUTH CENTRAL SISKIYOU COUNTY- CURRY COUNTY COAST-EASTERN CURRY COUNTY AND JOSEPHINE COUNTY- SOUTH CENTRAL OREGON CASCADES- SISKIYOU MOUNTAINS AND SOUTHERN OREGON CASCADES- INCLUDING THE CITIES OF...ETNA...FORT JONES...GREENVIEW... MOUNT SHASTA...DUNSMUIR...MCCLOUD...BROOKINGS...HARBOR... GOLD BEACH...GRANTS PASS...CRATER LAKE...CRESCENT LAKE... DIAMOND LAKE...UNION CREEK...HOWARD PRAIRIE...SISKIYOU SUMMIT 1228 PM PDT SUN MAY 3 2009 ...PERIODS OF HEAVY RAIN WITH HIGH SNOW LEVELS MAY LEAD TO RAPID RISES ON SMALL RIVERS AND STREAMS MONDAY AFTERNOON INTO MONDAY NIGHT... A POWERFUL PACIFIC JET STREAM EXTENDS FROM SOUTHWEST OREGON WESTWARD TO BEYOND THE DATELINE. THIS STRONG WESTERLY FLOW IS CARRYING PLENTIFUL SUBTROPICAL MOISTURE TOWARD THE REGION. AN AREA OF VERY HIGH MOISTURE CONTENT WILL ARRIVE IN SOUTHWEST OREGON AND NORTHWEST CALIFORNIA WITH A STRONG LOW PRESSURE SYSTEM MONDAY AFTERNOON INTO MONDAY NIGHT. DURING THIS TIME RISING SNOW LEVELS AND AREAS OF HEAVY RAIN ARE EXPECTED. AS A RESULT...SIGNIFICANT RUNOFF MAY PRODUCE SHARP RISES ON SMALL RIVERS AND STREAMS MONDAY NIGHT. SOME MUDSLIDES ARE ALSO POSSIBLE IN STEEP TERRAIN...ESPECIALLY IN AREAS THAT WERE EFFECTED BY FIRE THIS PAST DRY SEASON. THE HIGHEST RISK AREA IS FROM CURRY COUNTY THROUGH JOSEPHINE COUNTY AND INTO WESTERN SISKIYOU COUNTY. FLOODING IS NOT CURRENTLY FORECAST FOR MAJOR RIVES. STAY TUNED TO NOAA WEATHER RADIO AND LOCAL RADIO AND TELEVISION... OR VISIT OUR WEB SITE FOR FURTHER INFORMATION ON THIS INCOMING STORM. LUTZ/STAVISH
The office that day
Everything else NWS Medford, OR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 2, 5:02 PM PDT | Small Craft Advisory for Hazardous Seas | MFR | 10 hr | |
| May 3, 3:17 AM PDT | Gale Warning | MFR | 13 hr | |
| May 3, 3:17 AM PDT | Hazardous Seas Warning | MFR | 60 hr | |
| May 3, 3:17 AM PDT | Small Craft Advisory for Winds | MFR | 32 hr | |
| May 3, 3:17 AM PDT | Small Craft Advisory for Hazardous Seas | MFR | 32 hr | |
| May 3, 1:29 PM PDT | Wind Advisory | MFR | Curry, Jackson, Josephine, Klamath, Lake | 30 hr |
| May 3, 3:58 PM PDT | Storm Warning | MFR | 28 hr |
Nearby
High Wind Warnings in Oregon, 2009Every high wind warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.